MAUDE Adverse Event Report: PHILIPS ELECTRONICS NEDERLAND B.V. INGENIA 1.5T; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

PHILIPS ELECTRONICS NEDERLAND B.V. INGENIA 1.5T; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number INGENIA 1.5T
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Ear or Labyrinth Problem (4474)
Date of Event 02/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion: reported incident was investigated, and no indication of a malfunction of the mr system was observed related to the sound levels.An analysis was done to determine the sound levels created by the system during the examination.The analysis showed that the noise level of the examination (extrapolated to a 1 hour examination) was 104.5 dba.The customer provided to the patient a headset that offers damping of 20 db in the 1 khz range.We therefore calculate with 20 db damping from the provided sound damping combination.The attenuated noise level is (104.5dba.¿ 20 db) = 84.5 dba.This is within the limit of 99 dba as formulated in the iec60601-2-33 standard.There is no evidence that the claimed injury is related to the mr examination.It is known that the acoustic noise level of an mr system may be high enough to cause discomfort or result in temporary or even permanent loss of hearing when no adequate hearing protection is applied.The acoustic noise level of an mr system can also be one of the precipitating factors for the onset of tinnitus.Philips mr scanners fulfill the requirements as formulated in the iec60601-2-33 standard with respect to the allowed maximum acoustic noise production and are designed to be significantly quieter than the level set in this standard.Adequate hearing protection is necessary to prevent hearing complaints.The minimum level of protection is prescribed in the instructions for use (ifu): ensure to use acoustic damping of 30db or better.The ifu also states the special attention must be paid to patients to whom the headset or earplugs cannot be applied adequately.Furthermore, it stated that the operator should be trained to fit the earplugs properly.Input: system: ingenia 1.5t (srn (b)(6)).Sw: (b)(4).Date: (b)(6) 2024.Patient: a female patient, age 22.Time of examination: 18:38- 8:57 hr.Actual scan time: 936 seconds.Results: offered attenuation: 20 db (hearing protection: headset only).Calculation is performed with 20 db.The calculated noise level (dba 1hr): 104.5 dba.Attenuated level is 104.5 - 20 = 84.5 dba.Below '99 dba 1hr"and therefore it is within the limits.The following grids were corrected: device problem grid and conclusion grid.
 
Event or Problem Description
Philips received a report in which a patient claimed to have sustained a ruptured eardrum as a result of an mr examination.The patient reported no issues during or after the examination.She contacted the hospital the day after to report that her doctor had diagnosed the reported injury.

Brand Name
INGENIA 1.5T
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
dusty leppert
222 jacobs street
cambridge, MA 02141
MDR Report Key18853890
Report Number3003768277-2024-01584
Device Sequence Number18202558
Product Code LNH
UDI-Device Identifier00884838009820
UDI-Public884838009820
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K110151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberINGENIA 1.5T
Device Catalogue Number781396
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2024
Initial Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age22 YR
Patient SexFemale
Patient Weight57 KG